Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 2, 2004, 5:28 PM CDT for Dyer County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 2, 2004, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS54 KMEG 022228 SVRMEM TNC045-022300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 528 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 600 PM CDT * AT 528 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN DYER COUNTY...MOVING SOUTH AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE... RURAL AREAS OF SOUTHERN DYER COUNTY .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3606 8950 3604 8968 3592 8972 3597 8941 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:12 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 2:12 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT WED JUN 2 2004 .DISCUSSION... SEVERAL FACTORS COMING TOGETHER FOR SCATTERED SHOWERS AND THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BE SEVERE...PULSE TYPE STORMS WITH MICROBURST POTENTIAL BEING FAVORED WITH 12Z LZK SOUNDING SHOWING DRY AIR ALOFT. LATEST VISIBLE SATELLITE SHOWS INCREASING CUMULUS ALONG BOUNDARY FROM WESTERN KY ACROSS THE MO BOOTHEEL INTO NORTHERN AR. THIS BOUNDARY IS MORE ALONG THE DEWPOINT GRADIENT WITH DEWPOINTS IN THE MID AND UPPER 60S AHEAD OF IT...DROPPING INTO THE MID 50S TO LOWER 60S NORTH OF THE BOUNDARY. LATEST LAPS DATA SHOWS CAPES OF 2800 TO 4000 J/KG ACROSS MUCH OF THE MIDSOUTH WITH THE CAP ERODED. AS A RESULT... THINK THUNDERSTORMS WILL DEVELOP AND INCREASE ALONG THE BOUNDARY THIS AFTERNOON/EVENING. ALSO...KEEPING AN EYE ON THUNDERSTORMS MOVING EAST-SOUTHEASTWARD ACROSS NORTHWEST AR. THINK THESE STORMS WILL MOVE TOWARD EAST-CENTRAL AR/SOUTHWEST TN. ANOTHER FACTOR FOR TONIGHT...AN UPPER LEVEL SHORT WAVE IS FORECAST TO MOVE THROUGH THE MIDSOUTH FROM THE NORTH TONIGHT. MESOETA INDICATES SOME SHOWERS OCCURRING WITH THIS FEATURE AFTER MIDNIGHT. WILL LEAN TOWARD THE MESOETA IN THE COMING FORECAST AS THE GFS SEEMS TO HAVE SOME CONVECTIVE FEEDBACK PROBLEMS. FRONTAL BOUNDARY WILL MOVE INTO CENTRAL MS THURSDAY. THERE WILL BE A LINGERING CHANCE OF MORNING SHOWERS MUCH OF THE MIDSOUTH THURSDAY AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE AREA. CHANCE OF SHOWERS AND THUNDERSTORMS MAY LINGER INTO PARTS OF NORTH MS THURSDAY AFTERNOON DUE TO NEARNESS OF THE FRONT. BY THURSDAY NIGHT...NORTHEAST WINDS WILL FEED LOWER DEWPOINTS INTO ALL THE MIDSOUTH. WITH SKIES BECOMING CLEAR...WE CAN EXPECT SOME REFRESHINGLY COOL TEMPERATURES. WILL KEEP THE FORECAST DRY THROUGH SATURDAY AS MEAN LAYER RH VALUES REMAIN LOW. MOIST UNSTABLE AIR WILL PUSH BACK INTO THE AREA SUNDAY CAUSING A CHANCE OF THUNDERSTORMS INTO EARLY NEXT WEEK. HIGH PRESSURE RIDGE WILL BUILD ACROSS THE MIDSOUTH BY THE MIDDLE OF NEXT WEEK...WILL FORECAST DRY WEATHER FOR WEDNESDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 2, 12:20 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1220 PM CDT WED JUN 2 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1220 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE MIDSOUTH THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. A WEAK COLD FRONT WILL PUSH INTO THE MIDSOUTH FROM THE NORTH TODAY AND TONIGHT. THE ATMOSPHERE ACROSS THE MIDSOUTH WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT WITH SCATTERED THUNDERSTORMS DEVELOPING. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jun 2, 1:22 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1217 PM TSTM WND DMG ABERDEEN 33.83N 88.55W
06/02/2004 MONROE MS EMERGENCY MNGR
SEVERAL TREES DOWN.
&&
VALLELocal storm report, Jun 2, 2:57 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL COTTAGE GROVE 36.38N 88.48W
06/02/2004 1.00 INCH HENRY TN TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS REPORTED BY STORM SPOTTER IN
COTTAGE GROVE.
&&
JLHLocal storm report, Jun 2, 3:35 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL COTTAGE GROVE 36.38N 88.48W
06/02/2004 1.00 INCH HENRY TN TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS REPORTED BY STORM SPOTTER IN
COTTAGE GROVE.
0312 PM HAIL 1 N PARIS 36.31N 88.31W
06/02/2004 0.88 INCH HENRY TN EMERGENCY MNGR
NICKEL-SIZE HAIL ALONG NORTHERN PARIS CITY LIMITS
0315 PM HAIL 1 E PARIS 36.30N 88.29W
06/02/2004 1.75 INCH HENRY TN TRAINED SPOTTER
QUARTER AND GOLFBALL-SIZED HAIL REPORTED ALONG HWY. 79
NEAR THE HENRY COUNTY FAIRGROUNDS. REPORT FROM SKYWARN
COORDINATOR
0320 PM HAIL 1 E PARIS 36.30N 88.29W
06/02/2004 0.75 INCH HENRY TN TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED BY A SPOTTER ALONG CEMETARY
ROAD IN EAST PARIS.
&&
JLHLocal storm report, Jun 2, 3:54 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL COTTAGE GROVE 36.38N 88.48W
06/02/2004 1.00 INCH HENRY TN TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS REPORTED BY STORM SPOTTER IN
COTTAGE GROVE.
0312 PM HAIL 1 N PARIS 36.31N 88.31W
06/02/2004 0.88 INCH HENRY TN EMERGENCY MNGR
NICKEL-SIZE HAIL ALONG NORTHERN PARIS CITY LIMITS
0315 PM HAIL 1 E PARIS 36.30N 88.29W
06/02/2004 1.75 INCH HENRY TN TRAINED SPOTTER
QUARTER AND GOLFBALL-SIZED HAIL REPORTED ALONG HWY. 79
NEAR THE HENRY COUNTY FAIRGROUNDS. REPORT FROM SKYWARN
COORDINATOR
0320 PM HAIL 1 E PARIS 36.30N 88.29W
06/02/2004 0.75 INCH HENRY TN TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED BY A SPOTTER ALONG CEMETARY
ROAD IN EAST PARIS.
0348 PM HAIL SPRINGVILLE 36.25N 88.15W
06/02/2004 1.00 INCH HENRY TN TRAINED SPOTTER
QUARTER-SIZE HAIL REPORTED BY A STORM SPOTTER IN
SPRINGVILLE.
&&
JLHSpecial weather statement, Jun 2, 5:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CDT WED JUN 2 2004 MSZ003-022300- BENTON MS- 512 PM CDT WED JUN 2 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...BENTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MICHIGAN CITY AT 512 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 2, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL EGYPT 35.87N 90.95W
06/02/2004 0.88 INCH CRAIGHEAD AR PUBLIC
NICKEL-SIZED HAIL REPORTED BY SPOTTER JUST NORTH OF
EGYPT.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 37 min |
| Jun 2, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 20 min |
| Jun 2, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 43 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 47 min |
| Jun 2, 6:18 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 57 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 37 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 52 min |
| Jun 2, 6:32 PM CDT | Tornado Warning | MEG | Fayette | 43 min |
| Jun 2, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 24 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 61 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.